ADHD

Question
Posted by: Miss Lee | 2011/02/03

Q.

ADHD

My 6 yr old nephew was diagnosed with ADHD last year and put on Ritalin but he would have nightmares and he''d start seeing things that don''t exist so my mom decided to stop the medication, was it a wise decision to stop it and do you think it will affect him as time goes on?

Expert's Reply

A.

ADHD Expert

Dear Miss Lee,

One should always consult with the prescribing doctor prior to making any changes in dosage or administration of medication. The doctor may have lowered the dose or suggested another medication to counteract the side effects, or alternatively changed, or stopped, the medication altogether.

The side effects you describe are quire severe and I can understand full well your mom deciding to stop the medication; however, please consult with the prescribing doctor.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
user comments

C.

Posted by: ADD/ADHD Expert | 2011/02/14

Dear Miss Lee,

One should always consult with the prescribing doctor prior to making any changes in dosage or administration of medication. The doctor may have lowered the dose or suggested another medication to counteract the side effects, or alternatively changed, or stopped, the medication altogether.

The side effects you describe are quire severe and I can understand full well your mom deciding to stop the medication; however, please consult with the prescribing doctor.

Best wishes,
Delia

Reply to ADD/ADHD Expert
Posted by: Kathy | 2011/02/13

Before just stopping medication a visit to the doctor would be best. There are different types of medication that they prescribe for ADHD. My son is also 6 and is on half a tab of Ritalin during the week to help him at school and he''s fine. We tried Strattera but that didn''t agree with him. Please rather go and talk to your doctor and perhaps try an alternative treatment.

Reply to Kathy

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.